Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 146, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 18, 2016, 10:50 PM EDT for Johnson County, Indiana. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 10:50 PM EDT (02:50 UTC)
- Expired
- Jul 19, 2016, 2:04 PM EDT
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Youngs Creek at Amity (AMTI3).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
766
WGUS83 KIND 190250
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EDT MON JUL 18 2016
...A Flood Warning continues for a portion of the following
creek in Indiana...
Youngs Creek...
.Minor flooding has developed along Youngs Creek in central
Indiana due to heavy rains this morning. Significant flooding is not
expected. Flooding may affect some county roads...low agricultural
land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-191424-
/O.NEW.KIND.FL.W.0146.160719T0250Z-160719T1424Z/
/AMTI3.1.ER.000000T0000Z.160719T0400Z.160719T0824Z.NO/
1050 PM EDT MON JUL 18 2016
* At 10:15 PM Monday the stage was 8.2 feet.
* Flood stage is 7.0 feet.
* At 9.0 feet...Johnson County Roads 350 S and 400 S west of US 31 are
closed by flood waters. Upstream in Youngs Creek watershed,
flooding of city of Franklin parks with flood waters possibly 3
feet deep in some areas. CR 200 N at CR 75 W on northwest side of
Franklin and CR 250 S west of US 31 closed by high water. Amity
ditch is out of its banks.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$2 follow-up statements
984
WGUS83 KIND 191057
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 AM EDT TUE JUL 19 2016
...A Flood Warning continues the following creek in central
Indiana...
Youngs Creek...
.Minor flooding continued along Youngs Creek in central Indiana
because of heavy rains on Monday. The creek is near crest this
morning in the Amity area and will fall below flood stage tonight.
Stream levels will return to normal by sunset Thursday.
Flooding affected a few county roads...low agricultural land and some
river parks in southeast Johnson County.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-201057-
/O.EXT.KIND.FL.W.0146.000000T0000Z-000000T0000Z/
/AMTI3.1.ER.000000T0000Z.160719T0915Z.000000T0000Z.NO/
657 AM EDT TUE JUL 19 2016
The Flood Warning continues for
The Youngs Creek at Amity.
* until further notice.
* At 6:15 AM Tuesday the stage was 8.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 7.7 feet
by tomorrow morning.
* At 9.0 feet...Johnson County Roads 350 S and 400 S west of US 31 are
closed by flood waters. Upstream in Youngs Creek watershed,
flooding of city of Franklin parks with flood waters possibly 3
feet deep in some areas. CR 200 N at CR 75 W on northwest side of
Franklin and CR 250 S west of US 31 closed by high water. Amity
ditch is out of its banks.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$601
WGUS83 KIND 191804
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT TUE JUL 19 2016
...The Flood Warning is no longer in effect for the following
stream in central Indiana...
Youngs Creek...
.Flooding ended along Youngs Creek this morning.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-191834-
/O.CAN.KIND.FL.W.0146.000000T0000Z-160719T1804Z/
/AMTI3.1.ER.000000T0000Z.160719T0915Z.160719T1507Z.NO/
204 PM EDT TUE JUL 19 2016
The Flood Warning is cancelled for
The Youngs Creek at Amity.
* At 1:15 PM Tuesday the stage was 5.9 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 11:07 AM Tuesday.
* Forecast...The river will continue to fall to 3.3 feet by tomorrow
morning.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 9:49 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 18, 9:49 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 949 PM EDT MON JUL 18 2016 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 323 PM EDT Mon Jul 18 2016 Chances for thunderstorms will move out of the area during the night allowing dry weather to move in for Tuesday through Tuesday night. By Wednesday morning a series of upper waves impinging on the upper ridge could bring chances for thunderstorm complexes into the area. The upper ridge will bring increasing heat and humidity to the area for Thursday through Saturday with heat index values approaching/exceeding 100 at times. Another front could move through during the weekend bringing more thunderstorm chances and perhaps a slight break in the heat. && .NEAR TERM /Rest of Tonight/... Issued at 943 PM EDT Mon Jul 18 2016 Slowly dissipating energy continued to feed a few storms across central Illinois and northern Indiana this evening aided by last weak wave in the upper flow depicted on water vapor. Most areas should see rain threat end by midnight though models continue to hint at some late night development in central Illinois that pushes into WC/SW Indiana so have thus kept slightly higher pops lasting through the night there. Forecasting lows mostly in the upper 60s...lower than most current dewpoints. Expect a heavy dew as well as areas of fog developing after midnight under just a few clouds and light variable wind. && .SHORT TERM /Tuesday through Thursday/... Issued at 323 PM EDT Mon Jul 18 2016 Forecast focus is on thunderstorm chances and heat. Models are showing a decent amount of variability on timing of waves and strength of the upper ridge so a lower than usual confidence forecast. Tuesday should be dry with high pressure building in over the area. This should continue into Tuesday night, but there are hints in a couple models that there is potential for storms to fire northwest of here and ride the ridge into central Indiana. Even if this were to occur, timing is such that it wouldn't arrive until Wednesday morning, so for now kept Tuesday night dry. Brought in a chance in the west Wednesday, and kept chances going in the west and north for Wednesday night and Thursday with the potential for MCS development north and west of here and then moving into the area. Not going any higher than mid-chance at this point, and confining that to the northern/northwestern counties with low confidence due to model uncertainty. On the heat...models in decent agreement on high temperatures Wednesday in the upper 80s to around 90, and then lower 90s on Thursday. With ample moisture from recent rains and southerly component surface flow yielding dewpoints in the low 70s, heat index values in the 90s are expected on Wednesday and could approach/slightly exceed 100 on Thursday. && .LONG TERM /Thursday Night through Monday/... Issued at 209 PM EDT Mon Jul 18 2016 Dry and hot conditions are expected as this work week concludes and the for the first half of the weekend. ECMWF suggests strong ridging building across the Central United States...and building a ridge axis across the Indiana and the Great Lakes as the week ends. Superblend tries to keep some slight chance pops in the forecast...but have removes these as forcing appears unavailable...and column may be capped. 850mb temps rise toward 25C by Friday as the Ridge axis arrives. Wet Ground across central Indiana from recent rains should prevent highs in the upper 90...however warmest temperatures of the year may be reached. ECMWF then suggests a breakdown of the upper ridge on Saturday night into Sunday as an associated cold front is expected to slowly progress south from the Great lakes into central Indiana. Given the change in air mass and very warm and moist air in place...chances for thunderstorms as given by superblend appear very reasonable. Dryer and cooler weather expected on Sunday night into monday as northerly surface flow resumes in the wake of the cold front...allowing a continental air mass back into the Ohio Valley. && .AVIATION /Discussion for the 19/00z TAFs/... Issued at 708 PM EDT Mon Jul 18 2016 VFR initially may give way to MVFR and periods of IFR conditions later tonight as fog and perhaps low ceilings develop over the area. Widespread significant rainfall today, coupled with winds going light to calm overnight and decreasing cloud cover, will set the stage for potentially significant fog overnight. Will go a bit more aggressive than LAMP guidance, and take the outlying sites to 1/2 mile at least temporarily, but cannot completely rule out periods of below minimum conditions. Will keep IND MVFR for now as it is climatologically the least foggy site, but will include a BCFG mention as it may also be subject to periods of dense or near dense fog near daybreak. Thunderstorms are unlikely to impact the sites during the period as the air has been significantly stabilized by prior convection. Winds will be less than 10kt throughout the period and likely variable much of the time. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...CP NEAR TERM...TUCEK SHORT TERM...CP LONG TERM...PUMA AVIATION...NIELD
Hazardous weather outlook, Jul 18, 6:42 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 PM EDT MON JUL 18 2016 INZ021-028>031-035>049-051>057-060>065-067>072-192245- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 642 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS. TIMING: BEST CHANCES FOR THUNDERSTORMS WILL BE AFTER MIDNIGHT. DISCUSSION: A COLD FRONT SETTLING SOUTH ACROSS THE AREA MAY TRIGGER AN ISOLATED THUNDERSTORM AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST PORTIONS OF THE AREA TUESDAY MORNING. LIGHTNING AND HEAVY RAIN ARE THE MAIN THREATS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY. EXCESSIVE HEAT WILL BECOME A CONCERN THURSDAY THROUGH SATURDAY WITH HEAT INDICES REACHING NEAR OR ABOVE 100. DISCUSSION: HOTTER AND MORE HUMID AIR WILL GRADUALLY REBUILD ACROSS THE AREA AND WITH WEAK DISTURBANCES ALOFT...MAY TRIGGER A FEW THUNDERSTORMS. THE HEAT DOME WILL BECOME STRONG ENOUGH FRIDAY AND SATURDAY TO SUPPRESS ANY THUNDERSTORMS FROM FORMING. ANOTHER FRONTAL SYSTEM WILL BRING UNSETTLED WEATHER THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 18, 5:10 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN ELLETTSVILLE 39.23N 86.62W
07/18/2016 M1.61 INCH MONROE IN AMATEUR RADIO
&&
DRTLocal storm report, Jul 18, 5:20 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN GREENWOOD 39.62N 86.11W
07/18/2016 M3.14 INCH JOHNSON IN PUBLIC
&&
BHHLocal storm report, Jul 18, 5:55 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 2 S CASTLETON 39.88N 86.05W
07/18/2016 M1.49 INCH MARION IN CO-OP OBSERVER
TOTAL FOR DAY
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:12 PM EDT | Special Weather Statement | IND | Rush | 33 min |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.